I have a question, can a symptom for perimenopause be low blood sugar, hypoglycemia? If so, how do you deal with this? Do I have to have a special diet? I already try not to eat excess sugar or white bread. I wake up nightly with the shakes and jitters which sometimes goes into tachycardia. I have a lot of anxiety during the day and so have been on clonazepam for a year and a half. . My eyesight is blurry most evenings and I have a slight cough. What I thought were panic attacks have turned into more of a deficiency of some kind, it seems. I perspire quite a bit while trying to sleep and then I get cold. I am on BCPs to regulate the hormones and my medical doctor says I shouldn't be feeling any perimenopausal symptoms. Now I'm confused. Could it be my problems are something totally different from perimenopause?
You are totally describing perimenopausal symtoms (symptoms). I see you have entered the world of perimenopause where doctors are now going to tell YOU how you feel.... tongue in cheek... sorry.
The scope of the help you can get here may be a bit limitied jus because the subject matter you have brought up is HUGE. HUGE. And, it is also controversial (sadly). You will feel like you have a Master's degree in Menopausal (and perimenopausal) issues by the time you are done, but do keep researching. You don't need to feel so awful. Obviously the BCP's you are on are not helping decrease your symptoms... it reminds me of doctors who put menopausal women on Anti-depressants to help with symptoms... WHAT's that all about. There are better ways to tackle these problems.
If you are using the BCP's for contraception, then that's another issue. But, it sounds as if your hormones are in dire need of balancing.
Do some google searches such as "Bioidentical hormones and perimenopause" ...
I would encourage you to look into the bioidentical hormones (again, unless Contraception is an issue here... but there are other pills out there that have more estradiol in them that may be more helpful... check that out, too)... but I am wondering if a little progesterone cream balanced with estradiol is what you need. Do a check on that, too, if that would be something you are interested in.
For women without ovaries, such as myself, there are some theories that suggest balancing is not the goal as was once thought... so, I personally have gone off the progesterone, but I use Estradiol (only estrogen I will ever use) so my body does not continue to add fat to my mid-section to make more Estrone.. the menopausal estrogen our body makes and not as friendly an estrogen as Estradiol, which is what our bodies make when we are in our 20's. But the thought is that without ovaries, the body cannot utilize progesterone as was once thought. Examples of this type of estrogen in its bioidentical form include Climara and Vivelle at various doses.
Having said that, there is also a school of thought that the only thing needed is Estradiol and very little progesterone.. to keep the levels from fluctuating, which is what you are experiencing (in my opinion... I am a teacher, not a doctor, but I have been going through the 'hormone jungle' for some time now).
Take a look at my profile page, particularly the entry, or comment, from this week on my journal page (bioidentical hormones) and try to get some of the books... or check out websites from some of the names mentioned (also in my profile section, but I do need to get in there and clean that up a bit).
Remember, also, that you hired the doctor who works for you. Odd concept to some, but do find someone to really hear you... sounds like you might need to get a consult from someone who works with women's hormones.
I hope this helped and I hope you feel well again soon!
I am 44 and am experiencing exactly the same symptoms. In fact after reading your post, I felt better, since there are others feeling the same way. I also have thyroid disease which may be interfering with my levels of female hormones. I really believe this is all being caused by fluctuating hormones, since my symptoms of lightheadedness and low blood sugar occur before my period and a little during.
I am also working on my diet, no sugar and adding a lot of vegetables and juicing. It's been helping me with less low sugar symptoms. May try adding progesterone cream( Pro-gest) only after checking with my OBGYN to see if my levels need it.
Take care and hope you start feeling better.
I dont have low blood sugar but I have since entering peri had slightly high blood pressure.Docs are keeping an eye on it to really determine if its truly high most of the time or just every once in awhile.Its always seem fairly normal at home but every once in a while it will verge on high..its always high at Docs...but could be because i,m at the Docs..lol
Welcome to the wonderful world of Meno
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.